Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 14, NWS Tucson, AZ

September 30, 2009

NWS Tucson, AZ issued this wind advisory at Sep 30, 2009, 7:31 AM MST. It took effect at Sep 30, 2009, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 7:31 AM MST (14:31 UTC)
In effect from
Sep 30, 2009, 8:00 AM MST
Expired
Sep 30, 2009, 6:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 301431
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
731 AM MST WED SEP 30 2009

...GUSTY WINDS ACROSS SOUTHEAST ARIZONA TODAY...

AZZ019-302230-
/O.NEW.KTWC.WI.Y.0014.090930T1500Z-091001T0100Z/
NORTHERN GREENLEE COUNTY-
731 AM MST WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

A TROUGH PUSHING THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY
WINDS TO SOUTHEAST ARIZONA TODAY...ESPECIALLY TO GREENLEE COUNTY
AND SOME OTHER MOUNTAIN LOCATIONS. EXPECT SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS NEAR 50 MPH. WINDS WILL DIMINISH DURING THE
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MEYER
2 follow-up statements
000 
WWUS75 KTWC 302116
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
216 PM MST WED SEP 30 2009

...GUSTY WINDS ACROSS SOUTHEAST ARIZONA TODAY...

AZZ019-010100-
/O.CON.KTWC.WI.Y.0014.000000T0000Z-091001T0100Z/
NORTHERN GREENLEE COUNTY-
216 PM MST WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

A TROUGH PUSHING THROUGH THE GREAT BASIN HAS BROUGHT STRONG GUSTY
WINDS TO SOUTHEAST ARIZONA TODAY...ESPECIALLY TO GREENLEE COUNTY
AND SOME OTHER MOUNTAIN LOCATIONS. EXPECT SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS NEAR 50 MPH TO CONTINUE THROUGH LATE AFTERNOON.
WINDS WILL DIMINISH DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
MEYER
000 
WWUS75 KTWC 010110
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
610 PM MST WED SEP 30 2009

...WINDS WILL CONTINUE TO SUBSIDE DURING THE EVENING HOURS...

AZZ019-010215-
/O.EXP.KTWC.WI.Y.0014.000000T0000Z-091001T0100Z/
NORTHERN GREENLEE COUNTY-
610 PM MST WED SEP 30 2009

...WIND ADVISORY HAS EXPIRED...

WEST WINDS CONTINUE TO BLOW AT 15 TO 25 MPH WITH OCCASIONAL GUSTS
TO AROUND 30 TO 35 MPH. THEREFORE THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE SINCE A MINIMUM OF 30 MPH SUSTAINED WINDS ARE
NEEDED FOR AN ADVISORY. THE WINDS SHOULD DECREASE EVEN MORE AFTER
MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 30, 3:30 AM MST, 4 hours 1 minute earlier.

Area forecast discussion, Sep 30, 3:30 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
330 AM MST WED SEP 30 2009

.SYNOPSIS...A LOW PRESSURE TROUGH MOVING THROUGH THE GREAT BASIN
TODAY WILL CAUSE BREEZY CONDITIONS ON TODAY AND MUCH COOLER
TEMPERATURES ON THURSDAY AND FRIDAY. LITTLE MOISTURE IS ASSOCIATED
WITH THIS TROUGH SO ONLY A SLIGHT CHANCE OF SHOWERS IS EXPECTED
LATER TODAY INTO TONIGHT. A SECOND SYSTEM WILL AFFECT THE AREA THIS
WEEKEND AND MAY TAP INTO SOME TROPICAL MOISTURE FOR A BETTER CHANCE
OF SHOWERS.

&&

.DISCUSSION...ON THIS LAST DAY OF THE 2009 MONSOON...A STRONG UPPER
LEVEL TROUGH WILL MOVE THROUGH THE GREAT BASIN. ASSOCIATED COLD
FRONT WILL MOVE TOWARD SOUTHEAST ARIZONA LATER TODAY AND BE THROUGH
THE AREA BY EARLY THURSDAY MORNING. GOES SOUNDER PRECIPITABLE WATER
IMAGERY SHOWED MOISTURE INCREASING IN ADVANCE OF THIS FRONT OVER
WESTERN HALF OF ARIZONA. AS OF 215 AM...REGIONAL RADARS WERE SHOWING
LIGHT SHOWERS BETWEEN PHOENIX AND FLAGSTAFF. FURTHER SOUTH OVER
SONORA MEXICO...MOISTURE IS ALSO SLOWLY MOVING NORTH TOWARD
SOUTHEAST ARIZONA. AS THIS FRONT MOVES THROUGH THE AREA STARTING
LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...EXPECT A FEW
LIGHT SHOWERS TO DEVELOP ESPECIALLY ACROSS THE WHITE MOUNTAINS THIS
AFTERNOON AND THEN EAST OF TUCSON THIS EVENING. THE OTHER MAIN
FORECAST CONCERN TODAY WILL BE INCREASING GRADIENT WITH STRONGEST
WINDS UP IN THE WHITES...WHERE THE WIND SPEEDS WILL BE JUST BE
ADVISORY CRITERIA. THE LATE SEPTEMBER HEAT WILL FINALLY BREAK TODAY
WITH HIGH TEMPERATURES 4 TO 6 DEGREES COOLER THAN TUESDAY AND
ANOTHER 5 TO 8 DEGREES COOLER ON THURSDAY BEHIND FRONT. WITH A DRIER
COOLER AIR MASS OVER THE AREA FRIDAY AND SATURDAY THE OVERNIGHT LOWS
WILL BE PLEASANTLY COOL.

CHANGES COMING THIS WEEKEND AS ANOTHER UPPER LEVEL TROUGH DROPS
SOUTH INTO THE WESTERN STATES WHILE TROPICAL MOISTURE STREAMS NORTH
TOWARD SOUTHERN ARIZONA. STILL SOME MODEL DIFFERENCES ON TIMING OF
MOISTURE ACROSS OUR AREA. WILL CONTINUE SLIGHT CHANCE POPS STARTING
SATURDAY AFTERNOON AND CONTINUING INTO MONDAY.

&&

.AVIATION...MID TO HIGH LEVEL CLOUDS WILL INCREASE FROM THE WEST
THIS MORNING AND THICKEN DURING THE DAY. A FEW LIGHT SHOWERS WILL BE
POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. LIGHT AND VARIABLE
SURFACE WINDS THIS MORNING WILL GIVE WAY TO INCREASING WEST WINDS
TODAY AS A TROUGH PUSHES THROUGH THE GREAT BASIN. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A STRONG TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE
GREAT BASIN ON TODAY. THIS SYSTEM WILL BRING BREEZY TO LOCALLY
WINDY CONDITIONS...FOLLOWED BY COOLER TEMPERATURES THURSDAY AND
FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS ACROSS FIRE
ZONE 146 AND FAR EASTERN FIRE ZONE 148 THIS AFTERNOON AND EVENING.
ALTHOUGH 20-FOOT WINDS MAY APPROACH OR EXCEED RED FLAG CRITERIA ON
WEDNESDAY...INCREASED MOISTURE AND COOLER TEMPERATURES ASSOCIATED
WITH THE TROUGH SHOULD GENERALLY KEEP RELATIVE HUMIDITIES ABOVE 15
PERCENT. THUS A FIRE WEATHER WATCH IS NOT PLANNED AT THIS TIME EVEN
THOUGH ISOLATED AREAS MAY BRIEFLY MEET RED FLAG CRITERIA. DRY
CONDITIONS WITH COOLER TEMPERATURES ARE EXPECTED AREAWIDE THURSDAY
AND FRIDAY ALONG WITH LESS WIND. A SECOND SYSTEM COULD BRING A
CHANCE OF WETTING RAINS THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 29, 9:24 AM MST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
924 AM MST TUE SEP 29 2009

AZZ029-031>033-300700-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
924 AM MST TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

RECORD OR NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY. DRY
AND SUNNY OR CLEAR CONDITIONS WILL PREVAIL THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG TROUGH OF LOW PRESSURE WILL BRING BREEZY CONDITIONS ON
WEDNESDAY WITH LOCAL AREAS OF BLOWING DUST AND REDUCED VISIBILITIES
DOWN TO 2 MILES. AS THE WIND SUBSIDES...MUCH COOLER TEMPERATURES
WILL BE PRESENT ON THURSDAY AND FRIDAY WITH A CHANCE OF SHOWERS
EARLY NEXT WEEK. NO SEVERE WEATHER IS EXPECTED WITH THIS TROUGH
PASSAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-034-035-300700-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
924 AM MST TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT AND DRY
CONDITIONS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG TROUGH OF LOW PRESSURE WILL BRING BREEZY CONDITIONS ON
WEDNESDAY WITH LOCAL AREAS OF BLOWING DUST AND REDUCED VISIBILITIES
DOWN TO 2 MILES. AS THE WIND SUBSIDES...MUCH COOLER TEMPERATURES
WILL BE PRESENT ON THURSDAY AND FRIDAY WITH A CHANCE OF SHOWERS
EARLY NEXT WEEK. NO SEVERE WEATHER IS EXPECTED WITH THIS TROUGH
PASSAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.